Hair problems

Hi all, although minor compared to a lot of the symptoms and side effetc of hughes and medications does anybody else have terrible hair? Mine is just like straw since starting warfarin and its really getting me down, its never been particularly great,very thin and bitty and fine, but no matter how short i cut my hair it just takes ages to grow and snaps anyway. Ive taken to start wearing a hairpiece and its improved my appearance dramatically and i feel better,but i still want to cry every time i look in the mirror-what does everybody else do with this problem?x

14 Replies

oldestnewest
  • i have experienced hair loss while on warfarin but put it down 2 a mix of everything else in take... there maybe some connection and sorry cant help any further...

  • Hi, just to rule it get your consultant or GP to check your thyroid function and also you iron and b and perhaps D as if any of these are out of kilter it can make hair an awful lot worse. MaryF

  • My hair is dull and yuck too since taking warfarin , also thinning considerably but wasn't sure if it was me just getting old. My nails are also brittle yet I take extra calcium, iron and vit D

  • My hair is very dry. I use a really good conditioner and leave it on for around five mins before rinsing. You could also try using hair products with Argon oil in, as this is supposed to be very good for your hair too. I was told about Argon oil yesterday, so have yet to try it myself!!!! Hope you find something that works soon x x

  • I feel pretty similar, emmaj. My hair used to fabulous, with every new hairdresser raving over its colour, thickness and natural condition and I grew it long and sold the offcut for wigs on two occasions. Ha! Those were the days.... Now its dry, thinning and has gone a sort of dark, grey/white bleurgh. Is it the warfarin? I hadn't thought of that. I'd put it down to Plaquenil, which I believe can affect the hair. I'm about to have it coloured and am checking out all the conditioning options I can find.

  • Im off to the hairdressers today so i think its going to be another short do, which makes me sad because i dont actually suit short hair and it takes so long to grow again,but its just dead so no point keeping it! I did find that just having t section of highlights is less damaging and still gives a good overall effect-my days of being beach blonde are well behind me!! Thanks all, i wish it didnt hsppen to anyone,but at least i feel a bit better knowing im not the only one xx

  • Hair issues are so major to us women.

    I'd dread to think it will get worse when I start taking anti-malarial ...!

    Lupus, hashi etc are so known for hair loss. Perhaps, it's hardly a surprise people with APS are affected. Yes. hair dye e.g. strong chemicals, would be a killer.

  • I have been on Warfarin for 10 years and my hair has def got worse, it is brittle, thinning and dull. I got so desperate that I bought Nourkrin tablets and shampoo and it was great even my hair dresser noticed the difference. It is expensive but I think it is worth a try although I didn't check it out with my doctor first so you may want to ask them (although I am sure they will say it does not work!) you have to take it for approx 3 months plus before you notice a change. I try and keep my hair well conditioned, look at the Redken products they are pretty good but again expensive. It is so frustrating. I am on iron tablets and when i first started taking them I noticed a difference in hair and nails (which are also awful). Good luck.

  • Hi Molly

    Interesting you mention Nourkrin tablets. They seem to be very expensive. I wonder what ingredients are in these tablets? I thought B3 helped. x

  • Hello, my hair was terrible but I now use a product called Nanogen, I use the shampoo, conditioner and growth serum and the results have been remarkable. You can buy it at Boots, often on 3 for 2. Shampoo and conditioner are about £8 a tube which lasts ages and serum is expensive at £30 but lasts a month used everyday. I also don't wash my hair more than twice weekly, using a dry shampoo in between and this helps considerably. It's worth trying? Let me know how you get on.

  • Ive tried two products - Nioxin and Phytocyane Shampoo. I cant say either has really worked. Im now trying Lee Staffords Big Fat Healthy Hair products which do make the hair feel thicker. Its nice to know that there are other things left to try so I will be noting the two things above down.

  • Thanks all - i had my hair cut very short for me anyway, and it looks ok, i will be investing in some better products though, my nails are also very bad, i have acrylics now xx

  • My hair has been falling out to the point that I have near bald patches at my temples. It's very frustrating and I have come to learn that hair loss can be a side effect from Warfarin and Enoxaparin. I have been taking Biotin and started using the New shampoo bar from Lush. I am seeing a little bit of hair growth in the bald patches, but I'm not sure which it is related to.

  • I have the same problem. My hair is so thin I can see my scalp. My hair was so dry. I found that when my hair is wet I put Moraccan oil on it. I scrunch it in. It is helping with the dryness.. Designer16

You may also like...